Article 3417

Title of the article



Bagaev Andrey Vladimirovich, Candidate of physical and mathematical sciences, associate professor, sub-department of applied mathematics, Nizhny Novgorod State Technical University named after R.E. Alekseev (24 Minina street, Nizhny Novgorod, Russia),
Zhukova Nina Ivanovna, Doctor of physical and mathematical sciences, associate professor, subdepartment of fundamental mathematics, National Research University “Higher School of Economics” (25/12 Bolshaya Pecherskaya street, Nizhny Novgorod, Russia),

Index UDK





Background. The Lorentzian geometry is radically different from the Riemannian geometry and finds widespread application in various physical theories. The goal of this work is to investigate the structure of transversely analytical Lorentzian foliations (M, F) of codimension two on n-dimensional manifolds.
Methods. The methods of foliated bundles and holonomy pseudogroups are applied.
Results. We prove a criterion for Lorentzian foliations of codimension two with Ehresmann connection to be Riemannian. A description of the structure of transversely analytical non-Riemannian Lorentzian foliations of codimension two is given.
Conclusions. Any transversely analytical Lorentzian foliation of codimension two with an Ehresmann connection is either a Riemannian and has the structure of one of the following types: 1) all leaves are closed and the leaf space is a smooth orbifold; 2) closures of leaves form a Riemannian foliation of codimension one, each leaf of which is a minimal set; 3) each leaf is dense everywhere; or its transversely Gaussian curvature is constant and it is covered by the trivial fibration  L0 x R2 → R2 , where L0  is a manifold diffeomorphic to any leaf without holonomy.

Key words

Lorentzian foliation, Ehresmann connection, germ holonomy group of a leaf

Download PDF

1. Boubel C., Mounoud P., Tarquini C. Ergodic Theory Dynam. System. 2006, vol. 26, no. 5, pp. 1339–1362.
2. Blumenthal R. A., Hebda J. J. Indiana Univ. Math. J. 1984, vol. 33, no. 4, pp. 597–611.
3. Wolak R. A. Publications Matematiques. 1989, vol. 33, pp. 153–162.
4. Wolak R. A. Compositio Math. 1988, vol. 67, pp. 89–101.
5. Zhukova N. I. Izvestiya vuzov. Matematika [University proceedings. Mathematics]. 1994, no. 2, 79–81.
6. Zhukova N. I. Matematicheskiy sbornik [Mathematical collection]. 2012, vol. 203, no. 3, pp. 79–106.
7. Zhukova N. I. Matematicheskie zametki [Mathematical notes]. 2013, vol. 93, no. 6, pp. 944–946.
8. Zhukova N. I. Trudy matematicheskogo instituta im. V. A. Steklova [Proceedings of Steklov Mathematical Institute]. 2007, vol. 256, pp. 115–147.
9. Candel A., Conlon L. Foliations I. Graduate Studies in Mathematics, 23. American Mathematical Society, Providence, RI. 2000, vol. 23, 402 p.
10. Zhukova N. Ann. Global Anal. and Geom. 1987, vol. 5, no. 3, pp. 261–271.
11. Blumenthal R. Ann. Institut Fourier. 1979, vol. 29, pp. 143–158.
12. Zhukova N. I. Geometriya sloeniy so svyaznostyami: dis. d-ra fiz.-mat. nauk: 01.01.04 [Geometry of foliations with connections: dissertation to apply for the degree of the doctor of physical and mathematical sciences]. Kazan, 2014, 279 p.
13. Nomizu K. Amer. J. Math. 1954, vol. 76, pp. 3–65.
14. Zhukova N. I., Rogozhina E. A. Sibirskiy matematicheskiy zhurnal [Siberian mathematical journal]. 2012, vol. 53, no. 6, pp. 1292–1309.


Дата создания: 06.02.2018 10:53
Дата обновления: 23.04.2018 08:48